Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Feeling fatigue, achy bones and joints, hair loss and fever. Having loss of appetite. Any suggestion?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2396 Questions
I am a 39, female, non-smoker. Due to extreme fatigue, achy bones & joints, hair loss, and a consistent low grade fever, had Dr do labs (6 weeks ago). Normal values except low absolute monocytes, 155, and very low vitamin D levels (dr prescribed me vit D2 1.25 mg once a week). Sept 3, 2nd day on vacation, I had a huge abscess to appear on my chest, never had one before. Tests show its not staph, however, it's just finally going away as I'm completing week 2 of Clindamycin & week 1 of Augmentin. Fatigue & body aches are still extreme. No serious weight loss, however loss of appetite has occurred. Any suggestions?
Posted Sun, 14 Oct 2012 in General Health
Answered by Dr. Robert Galamaga 1 hour later
Hello and thank you for submitting your question.

Your question is a very good one and I will work on providing you with some information and recommendations.

First of all I want to reassure you that I do not think anything serious is wrong with your general health.

Regarding the swollen lymph nodes it sounds like this is most likely due to inflammation and allergies.

A low monocyte count on an isolated complete blood count laboratory test is not indicative of any type of disease process. I would not worry much about that.

It is not uncommon for superficial skin infections to occur This does not necessarily indicate that you have a problem with your immune system. This type of bacteria is very common in the environment and sometimes if the bacteria is able to migrate inside a hair follicle it can create a situation where infections may occur. These infections can sometimes require prolonged antibiotics.

I think you should continue the supplementation of your vitamin D. I would suggest that you have your level rechecked again in about three or four months.

I would suggest another complete blood count in about eight weeks. If you continue to have issues with fatigue and night sweats. Your doctor might also do an additional test called an LDH level. If this is elevated it may indicate a problem with your immune system. At that point a consultation with a hematologist might be considered. I really doubt there is anything otherwise wrong with your system other than severe allergies. At the same time we can still be vigilant in looking for problems to try to address them before they get worse.

Thank you again for sending a question. I'm happy to be here for you if you have any additional concerns.

Dr Robert

Above answer was peer-reviewed by
Follow-up: Feeling fatigue, achy bones and joints, hair loss and fever. Having loss of appetite. Any suggestion? 22 minutes later
I did forget to mention that I'm still having daily low grade fever, even though I'm on two different antibiotics as well as an increase in headaches.
Answered by Dr. Robert Galamaga 22 hours later
I assume they have checked for EBV virus? This could also be a case of mono. EBV igG and IgM levels as well as a viral copy number would also be reasonable to check.

Dr Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor